MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CHEMSTRIP ® 10 MD; URINE TEST STRIPS

ROCHE DIAGNOSTICS CHEMSTRIP ® 10 MD; URINE TEST STRIPS
Catalog Number 03260763160
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2018
Type of Reportable Event Malfunction
Event or Problem Description
The customer complained of false positive nitrite results for over 40 patient urine samples on a urisys 1100 analyzer serial number (b)(4) since (b)(6) 2018.The specific results were asked for but not provided.There were erroneous results reported outside of the laboratory.There was no allegation of an adverse event.No treatment or actions were taken based on the results.The customer stated that they dipped a test strip in water and the nitrite result was a falsely positive.The customer stated that the nitrites portion of a test strip that had not been used appeared "pinkish".The customer stated that the calibration was acceptable.The suspect product was requested to be returned for investigation.The retention material of lot 27638300 was measured on an iu urisys 1800 with native urine and a nitrite dilution series.The results fulfilled the requirements.No false positive results were observed.
 
Additional Manufacturer Narrative
Medwatch fields device available for evaluation? and device evaluated by mfr? were updated.A vial of test strips was returned for investigation.The investigation determined that the nitrite test pads of all the returned test strips were discolored.There were no discolored test pads in the retention material.The error was consistent with mishandling.In relation to strip handling the package insert states "in order to avoid exposure to moisture, the vial must be closed immediately after removal of a strip, using the original stopper, which contains a drying agent.".

Brand Name
CHEMSTRIP ® 10 MD
Common Device Name
URINE TEST STRIPS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7809501
Report Number1823260-2018-02838
Device Sequence Number19118478
Product Code JIL
UDI-Device Identifier00075537313121
UDI-Public00075537313121
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue Number03260763160
Device Lot Number27638305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1